I'm so glad you asked this question becasue I have been wondering the same thing myself. I don't get diarrhea from magnesium but I get gas...I also don't know what a safe level is. I only take 250mg a day because my vitamin and mineral book considers anything over 400mgs to be dangerous. As Sherrine knows, I have had twitching and buzzing in my legs lately....I wonder if 250 mgs is enough?? I'll put up with the gas if a larger dose helps these sensations.
I hope you can figure out a way to by pass the magnesium side effects...if you do...let me know!
I don't know much these days but this I DO know. SSRI's can give you diarrhea(geez, I can't spell either) and the heart skipping a beat thing. So can fibro...so can anxiety. I have the other problem with Lexapro...constipation. But I have a friend on Zolfot and she has the opposite affect. My heart skips beats almost every day. The sensation is annoying but not dangerous, as long as you have been checked out....which it sounds like you have.
As far as magnesium, I am allergic to nuts and legumes so I know I don't get enough in my diet. I'm glad I read this post because I'm going to up my dose and take the malic acid with it. I hope it helps this buzzing and tingling.
Cathy...can I get the sublingual b12 over the counter or is it a prescription?